Hail, Dundy
- When
- June 1, 8:50 PM MST
- Where
- Dundy County, 2.53 mi WSW of Max
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.100, -101.440
Public report of golf ball size hail relayed via McCook radio station.
Scattered thunderstorms developed over extreme northwest Kansas and southwest Nebraska during the late afternoon hours. Stronger storms produced quarter to golf ball sized hail through the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Scattered thunderstorms developed over extreme northwest Kansas and southwest Nebraska during the late afternoon hours. Stronger storms produced quarter to golf ball sized hail through the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 1, 4:23 PM MST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 523 PM MDT TUE JUN 1 2010 .DISCUSSION... 123 PM MDT TUE JUN 1 2010 WESTERLY MID/UPPER FLOW CONTINUES ACROSS MUCH OF THE CONUS IN A FAST ZONAL FLOW REGIME. MAINTAINED MID POPS WEIGHTED ACROSS THE NORTH THROUGH 06-09Z BEFORE SHIFTING POP AXIS EAST OF THE AREA. ALTHOUGH THE MOST VIGOROUS DEEP MOIST CONVECTION IS ANTICIPATED EAST-NORTHEAST OF THE FORECAST AREA ALONG NOSE OF LLJ, STRONG FRONTAL-SCALE FORCING/ELEVATED CAPE AOA 2000 J/KG COMBINED WITH MINIMAL CINH SHOULD RESULT IN SCT SEVERE TSRA WEIGHTED ACROSS THE NORTHERN ZONES THIS EVENING. STABLE POST-FRONTAL CONDITIONS ARE ANTICIPATED ON WED AND PULLED POPS DURING THE MORNING HOURS. DIFFICULT TO RULE OUT AN ISOLATED LATE AFTERNOON/EVENING STORM AS CINH WEAKENS ACROSS THE WEST/SOUTHWEST ZONES AND MAINTAINED LOW POPS ACROSS THE AREA. SHORTWAVE RIDGING RETURNS TO THE CENTRAL ROCKIES ON THU-FRI WITH SOUTHERLY FLOW/RISING HEIGHTS/INCREASING THICKNESS LEADING TO RISING TEMPERATURES. THE PREVIOUS FORECAST CAPTURED THE ANTICIPATED SCENARIO WELL WITH ONLY MINOR ADJUSTMENTS PLANNED. DAYS 4 THROUGH 7...A PROGRESSIVE ZONAL FLOW REGIME IS STILL PROGGED ACROSS THE CENTRAL HIGH PLAINS BY THE MEDIUM RANGE MODELS. A LOW AMPLITUDE RIDGE IS ANTICIPATED ACROSS MUCH OF THE SOUTHERN PLAINS/SOUTHERN ROCKIES AND PORTIONS OF THE SOUTHWEST WHILE MODEST MID/UPPER WEST/NORTHEAST FLOW PREVAILS ACROSS THE GREAT PLAINS. THIS MAY LEAD TO A SERIES OF FROPAS ACROSS THE TRI-STATE AREA WITH LOW PROBABILITIES FOR DEEP MOIST CONVECTION. && .AVIATION... 520 PM MDT TUE JUN 1 2010 VFR CONDITIONS EXPECTED THROUGH ROUGHLY 07Z WITH MVFR/IFR CIGS/VIS AT BOTH KGLD AND KMCK TIL 15Z OR SO AS POST FRONTAL AIRMASS MOVES IN. MET GUIDANCE HAS BEEN DOING WELL THE PAST FEW DAYS SO TRENDED IN ITS DIRECTION. FOR NOW KEPT CIGS SCT BETWEEN 100-700 FT AND WILL AWAIT 00Z GUIDANCE BEFORE PUSHING THEM INTO MVFR/IFR CATEGORY. AFTER 16Z OR SO SHOULD HAVE VFR CONDITIONS AT BOTH SITES. OUTFLOW BOUNDARY CURRENTLY TO THE NORTHEAST OF KMCK EXPECTED TO ARRIVE AROUND OR SHORTLY AFTER 01Z PRODUCING A BRIEF PERIOD OF GUSTY NORTHEAST WINDS TO 30KTS OR SO. OTHERWISE...AREAL COVERAGE OF SHRA/TSRA TOO LOW TO PUT AS A PREVAILING GROUP FOR NOW...WILL MAINTAIN CB FOR THE EVENING HOURS. 07 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1101 AM MDT TUE JUN 1 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1101 AM MDT TUE JUN 1 2010 /1201 PM CDT TUE JUN 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...PRIMARILY ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE BOTH WEDNESDAY AND THURSDAY AFTERNOON. WHILE THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW...ISOLATED STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 747 PM MDT TUE JUN 1 2010 KSZ002-003-020200- DECATUR-RAWLINS- 847 PM CDT TUE JUN 1 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND DECATUR COUNTY IN NORTHWEST KANSAS... AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF OBERLIN...AND MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 807 PM MDT TUE JUN 1 2010 KSZ003-020215- DECATUR- 907 PM CDT TUE JUN 1 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS... AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OBERLIN...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 820 PM MDT TUE JUN 1 2010 KSZ003-020245- DECATUR- 920 PM CDT TUE JUN 1 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS... AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KANONA...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 840 PM MDT TUE JUN 1 2010 NEZ081-020300- RED WILLOW- 940 PM CDT TUE JUN 1 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF MCCOOK...AND MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 843 PM MDT TUE JUN 1 2010 NEZ080-020300- HITCHCOCK- 943 PM CDT TUE JUN 1 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CULBERTSON...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
920 PM MDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL OBERLIN 39.82N 100.53W
06/01/2010 M1.00 INCH DECATUR KS TRAINED SPOTTER
&&
DTHEDEThe Goodland radar (KGLD), 84 km away, was scanning. The volume nearest the first event began at 03:48 UTC.
3 hail. Local standard time, as filed.
Public report of golf ball size hail relayed via McCook radio station.
Mostly smaller hail but a few the size of golfballs. Relayed via NERAIN network.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227156, 227158, 227159.